Maryland, 2017Flash Flooding and Flooding in Maryland, July 28 to 29, 2017
July 28 to 29, 2017 · NWS LWX · 33 events in 6 counties and zones
A strong upper level low interacted with a frontal boundary near the Mid-Atlantic region and low pressure formed along the boundary. High moisture content and thunderstorms led to widespread flooding across the Mid-Atlantic region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low interacted with a frontal boundary near the Mid-Atlantic region and low pressure formed along the boundary. High moisture content and thunderstorms led to widespread flooding across the Mid-Atlantic region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 28, 2:55 AM EST, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 2:55 AM EST, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
355 AM EDT Fri Jul 28 2017
.SYNOPSIS...
Upper-level low pressure system will intensify as it moves into the
area through tonight. The low will slowly pass through the area
Saturday before gradually moving away from the coast Saturday night
into Monday. High pressure is expected to build overhead early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Active near-term forecast as potent/compact upper-/mid-level low
dives south from the Great Lakes and interacts with nearby frontal
boundary to induce cyclogenesis over the area. Strong
frontogenetical forcing amidst an anomalously moist (PWATs surging
near 2 inches by afternoon/evening) and modestly unstable airmass
will foster convective elements that are very efficient rainfall
producers...with heavy rainfall likely over a rather large area.
In coordination with NWS AKQ...expanded the Flash Flood Watch just a
bit further south into central VA...as latest guidance suggests a
slight southward shift with the heaviest rainfall. Otherwise, Watch
appears to be in good shape, with most guidance suggesting a belt
of heavy rainfall across the area near/north of the surface low
track. PWATs near 2 inches suggest rainfall rates potentially
in excess of 2 inches per hour in the heaviest activity...with a
storm total of 2- 4+ inches possible over the Watch area.
In terms of timing...spotty shower and thunderstorm coverage through
early morning. Coverage expected to increase by afternoon, with the
heaviest rainfall expected from late afternoon into the overnight as
the surface low rides crosses the area as it traverses the frontal
boundary. While some areas may temporarily dry out early Saturday as
the area of precipitation near the surface shifts east of the area,
TROWAL precipitation (some of which may be of moderate intensity)
may shift south into parts of the area.
While Hydro issues are the primary threat today...some severe
thunderstorm potential does exist...with a Marginal risk from SPC.
The primary threat is isolated strong wind gusts due to modest
instability and relatively strong shear profiles.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Surface low remains east of the area Saturday with TROWAL
precipitation remaining over the area (some of which could be of
moderate intensity). Soils expected to be saturated over much of the
area...so while precipitation Saturday should be a bit lighter in
intensity...any additional precipitation could exacerbate hydro
issues.
Cloud cover and nearby precipitation will keep temperatures in the
60s to L70s Saturday.
Drying out Sunday as low moves far enough to our east keeping
precipitation east of the area.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will be building across the Mid Atlantic for the
beginning of next week, providing an extended period of tranquil
weather. The only concern will be whether a cold front will drop
down into the area to provide a focus for showers/thunderstorms
Thursday. There will be plenty of time to resolve that detail.
Temperatures will start the week mild-- almost cool-- for the last
day of July, and gradually warm through the week.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Low pressure will approach the terminals today before moving
overhead and intensifying tonight. Widespread showers and
thunderstorms are expected to develop with locally heavy rain and
subsequent flight restrictions at times. Some storms may also
contain gusty winds. More rain is likely Saturday as the low stalls
out near the DelMarVa Peninsula. Gusty north to northeast winds are
also possible during this time. Improving conditions Sunday as
surface low shifts well east of the area.
No aviation concerns anticipated under building high pressure.
&&
.MARINE...
Low pressure will approach the waters today before strengthening
overhead tonight. The low will likely stall out near the DelMarVa
Peninsula Saturday through Saturday night. Gusty winds are possible
with the low nearby...especially tonight through Saturday night.
Issued a Small Craft Advisory with this package for tonight through
Saturday night for the Bay and for the 2/3 of the Tidal Potomac for
the day Saturday. Gale force winds are possible Saturday
afternoon/evening...though probability of occurrence is currently
too low for a warning.
During afternoon mixing in the wake of low pressure, momentum
transfer may be sufficient for Small Craft gusts Monday. Aside from
that, no flags expected as high pressure builds.
&&
.HYDROLOGY...
A Flash Flood Watch remains in effect this afternoon through
Saturday afternoon for the northern 2/3 of the forecast area.
Most likely rainfall amounts during this time will be around 2
to 4 inches (with locally higher amounts). This may cause
instances of flash flooding.
PQPF from WPCs 70 member ensemble shows storm total precipitation of
1/3/5 inches at the 10/50/90th percentiles. Long-term nature of
the threat suggests that river flood risk could arise over the
weekend. Though, current MMEFS guidance suggest any threat could
be localized...particularly across the Potomac River Basin.
&&
.TIDES/COASTAL FLOODING...
Water level departures starting to ease lower...a trend that's
likely to continue in light of anomalies of a half to 2/3rds of a
foot in the Virginia waters. While onshore flow should be a
mitigating factor today, the duration of such winds will be minimal,
and will be followed by northerly blowouts. In the end, believe that
tides will reach Action Stage at worst today, and that would be for
vulnerable sections of the coastline such as Straits Point and
Annapolis. This solution supported by not just ETSS but also SNAP-Ex
Ensemble guidance. Subsequent tide cycles should be unaffected.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch from 2 PM EDT this afternoon through
Saturday afternoon for DCZ001.
MD...Flash Flood Watch from 2 PM EDT this afternoon through
Saturday afternoon for MDZ003>006-011-013-014-016>018-
501>508.
VA...Flash Flood Watch from 2 PM EDT this afternoon through
Saturday afternoon for VAZ027>031-038>040-050>057-501-502-
505>507.
WV...Flash Flood Watch from 2 PM EDT this afternoon through
Saturday afternoon for WVZ050>053-055-501>504.
MARINE...Small Craft Advisory from 5 AM Saturday to 7 AM EDT Sunday for
ANZ531>533-539>542.
Small Craft Advisory from 10 AM to 7 PM EDT Saturday for
ANZ530-535-536-538.
Small Craft Advisory from 11 PM this evening to 7 AM EDT
Sunday for ANZ534-537-543.
&&
SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...HTS
AVIATION...MSE/HTS
MARINE...MSE/HTS
HYDROLOGY...MSE
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Jul 28, 10:02 AM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1102 AM EDT Fri Jul 28 2017
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-291515-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1102 AM EDT Fri Jul 28 2017
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect through Saturday afternoon.
Showers and thunderstorm with heavy rain are expected. Flash
flooding is likely. Gusty winds or an isolated tornado are
possible as well, including over the tidal Potomac and Maryland
portion of the Chesapeake Bay.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A Flash Flood Watch continues through Saturday afternoon.
A Gale Warning may be needed for portions of the waters Saturday
afternoon through Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon through Saturday.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-291515-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1102 AM EDT Fri Jul 28 2017
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect through Saturday afternoon.
Showers and thunderstorm with heavy rain are expected. Flash
flooding is likely. Gusty winds or an isolated tornado are
possible as well.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A Flash Flood Watch continues through Saturday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon through Saturday.
Flash Flood, Montgomery
- When
- July 28, 10:07 AM EST to 11:30 AM EST
- Where
- Montgomery County, 0.26 mi N of Garrett Park to 0.27 mi S of Garrett Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.054, -77.080
Multiple vehicles trapped in high water, requiring water rescues near the intersection of Connecticut Avenue and Veirs Mill Road near Wheaton.
Flash Flood, Montgomery
- When
- July 28, 10:11 AM EST to 11:45 AM EST
- Where
- Montgomery County, 0.51 mi NE of Garrett Park Estates to 0.61 mi ENE of Garrett Park Estates
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.055, -77.093
Swift water rescue in the vicinity of Rock Creek. Vehicle trapped in high water on Randolph Road near Dewey Road.
Flash Flood, Montgomery
- When
- July 28, 10:41 AM EST to 1:30 PM EST
- Where
- Montgomery County, 0.21 mi W of Ken Gar to 0.17 mi SW of Ken Gar
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.050, -77.074
Viers Mill Road flooded and closed between Centerhill Street and Valleywood Drive in Wheaton due to torrential rainfall with water flowing across the road from a nearby creek.
Flash Flood, Montgomery
- When
- July 28, 11:09 AM EST to 1:30 PM EST
- Where
- Montgomery County, 0.72 mi S of Parkwood to 0.58 mi S of Parkwood
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.010, -77.078
Beach Drive was flooded and closed due to Rock Creek going out of its banks at Kensington Parkway.
Flash Flood, Montgomery
- When
- July 28, 12:01 PM EST to 12:28 PM EST
- Where
- Montgomery County, 1.35 mi NNW of Takoma Park to 1.51 mi NNW of Takoma Park
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.989, -77.005
The stream gauge on Sligo Creek at Takoma Park exceeded the flood stage of 5.5 feet. It peaked at 5.83 feet at 12:15 EST. Sligo Creek Parkway began to flood near the gauge location, just north of Maple Avenue.
Flash Flood, Montgomery
- When
- July 28, 12:11 PM EST to 1:30 PM EST
- Where
- Montgomery County, 0.62 mi SE of Clopper to 0.8 mi SSE of Clopper
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.144, -77.222
Quince Orchard Road was flooded by torrential rain running off into Long Draught Branch and therefore had to be closed.
Flash Flood, Prince George'S
- When
- July 28, 12:24 PM EST to 1:45 PM EST
- Where
- Prince George'S County, 0.76 mi W of Adelphi to 0.7 mi W of Adelphi
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.002, -76.984
Piney Branch Road was flooded and closed due to flash flooding of a portion of the Northwest Branch near New Hampshire Avenue.
Flood, Montgomery
- When
- July 28, 1:13 PM EST to 3:30 PM EST
- Where
- Montgomery County, 1.93 mi SE of Redland to 1.85 mi SE of Redland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.134, -77.120
Muncaster Mill Road was flooded and closed due to stream overflow near Bowie Mill Road.
Flood, Montgomery
- When
- July 28, 1:16 PM EST to 3:00 PM EST
- Where
- Montgomery County, 0.15 mi NNE of Cedar Grove to 0.23 mi NNE of Cedar Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.252, -77.229
Kings Valley Road closed at Ridge Road due to high water.
Flood, Montgomery
- When
- July 28, 1:16 PM EST to 5:00 PM EST
- Where
- Montgomery County, 0.33 mi NE of Brookeville to 0.57 mi ENE of Brookeville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.183, -77.066
Brookeville Road flooded and closed at Georgia Avenue due to flooding of Reddy Branch.
Flood, Montgomery
- When
- July 28, 5:03 PM EST to 7:00 PM EST
- Where
- Montgomery County, 0.88 mi SW of Georgetown Jct to 0.77 mi NNW of Rock Creek Forest
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.990, -77.060
Car stranded in one to two feet of flowing water on Beach Drive.
Flood, Prince George'S
- When
- July 28, 10:03 PM EST to July 29, 12:00 AM EST
- Where
- Prince George'S County, 1.38 mi N of Branchville to 1.23 mi N of Branchville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.020, -76.930
Two left lanes on Capital Beltway Outer Loop blocked by standing water just west of Route 1.
Flash Flood, Montgomery
- When
- July 28, 11:06 PM EST to July 29, 12:00 AM EST
- Where
- Montgomery County, 1.35 mi NNW of Takoma Park to 1.34 mi NNW of Takoma Park
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.989, -77.005
The stream gauge on Sligo Creek at Takoma Park exceeded the flood stage of 5.5 feet. It peaked at 6.12 feet at 23:45 EST. Sligo Creek Parkway began to flood near the gauge location, just north of Maple Avenue.
Flash Flood, Montgomery
- When
- July 28, 11:20 PM EST to July 29, 1:45 AM EST
- Where
- Montgomery County, 1 mi WNW of Brookeville to 0.39 mi ENE of Brookeville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.185, -77.087
Brookeville Road was flooded and closed between Zion Road and Georgia Avenue due to flooding of Reddy Branch due to torrential rainfall.
Flash Flood, Baltimore
- When
- July 28, 11:37 PM EST to July 29, 12:03 AM EST
- Where
- Baltimore County, 0.76 mi NNE of Relay to 0.73 mi NNE of Relay
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.240, -76.693
The stream gauge on East Branch Herbert Run at Arbutus exceeded the flood stage of 7 feet. It peaked at 7.68 feet at 23:50 EST. Water covered yards near Tom Day Boulevard.
Flash Flood, Montgomery
- When
- July 28, 11:40 PM EST to July 29, 1:40 AM EST
- Where
- Montgomery County, 0.7 mi NNW of Clopper to 0.8 mi N of Clopper
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.159, -77.236
Game Preserve Road was flooded and closed due to torrential rain.
Flash Flood, Baltimore
- When
- July 28, 11:44 PM EST to July 29, 1:30 AM EST
- Where
- Baltimore County, 2.25 mi ENE of Baltimore Highlands to 1.9 mi ENE of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.240, -76.610
Multiple vehicles reported trapped in high water along West Patapsco Street near Brooklyn Park in the area of Potee Street.
Flash Flood, Anne Arundel
- When
- July 28, 11:54 PM EST to July 29, 1:30 AM EST
- Where
- Anne Arundel County, 0.43 mi SE of North Linthicum to 0.41 mi SE of North Linthicum
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.215, -76.645
Swift water rescue reported at the intersection of Routes 170 and 648 near Pumphrey.
Flood, Prince George'S
- When
- July 29, 12:30 AM EST to 3:00 AM EST
- Where
- Prince George'S County, 0.73 mi W of Adelphi to 0.76 mi W of Adelphi
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.001, -76.984
Piney Branch Road flooded and closed near New Hampshire Avenue.
Flash Flood, Montgomery
- When
- July 29, 12:34 AM EST to 2:00 AM EST
- Where
- Montgomery County, 0.77 mi WNW of Brinklow to 1.18 mi SSW of Brighton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.176, -77.032
The stream gauge on Hawlings River at Sandy Spring exceeded the flood stage of 6.5 feet. It peaked at 7.35 feet at 02:00 EST. Brighton Dam Road flooded at the Hawlings River.
Flash Flood, Howard
- When
- July 29, 12:38 AM EST to 1:45 AM EST
- Where
- Howard County, 0.79 mi NNE of Hanover to 0.84 mi ESE of Elkridge
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.190, -76.724
Water flowing across Race Road between Hanover Road and Furnace Avenue due to torrential rains.
Flood, Howard
- When
- July 29, 12:59 AM EST to 6:24 AM EST
- Where
- Howard County, 0.54 mi E of Savage to 1.02 mi ESE of Savage
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.130, -76.820
The stream gauge on Little Patuxent River at Savage exceeded the flood stage of 10 feet. It peaked at 13.56 feet at 03:15 EST. Riverside trails began to flood. Water also approached fields off Bald Eagle Drive and approached Brock Bridge Road.
Flash Flood, Howard
- When
- July 29, 1:00 AM EST to 2:00 AM EST
- Where
- Howard County, 0.88 mi SSW of Oakland Mills to 0.99 mi SSW of Oakland Mills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.208, -76.856
The stream gauge on Little Patuxent River at Guilford exceeded the flood stage of 11 feet. It peaked at 12.05 feet at 02:00 EST. Water began to overflow and cover South Entrance Road near the Columbia Mall.
Flash Flood, Baltimore
- When
- July 29, 1:00 AM EST to 1:45 AM EST
- Where
- Baltimore County, 1.01 mi WSW of Chase to 0.96 mi W of Chase
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.343, -76.396
Eastern Avenue flooded and closed due to torrential rain near Bowleys Quarters.
Flash Flood, Baltimore
- When
- July 29, 1:00 AM EST to 1:45 AM EST
- Where
- Baltimore County, 0.54 mi WNW of Baltimore Martin St to 0.37 mi WSW of Baltimore Martin St
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.333, -76.429
Wilson Point Road flooded and closed near Eastern Boulevard due to torrential rainfall.
Flash Flood, Anne Arundel
- When
- July 29, 1:00 AM EST to 1:45 AM EST
- Where
- Anne Arundel County, 1.96 mi WSW of Raynor Hgts to 1.82 mi WNW of Ferndale
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.211, -76.705
Furnace Avenue closed at Ridge Road due to flash flooding of Deep Run.
Flash Flood, Baltimore City (C)
- When
- July 29, 1:28 AM EST to 1:45 AM EST
- Where
- Baltimore City (C) County, 0.5 mi SSE of Clifford to 0.48 mi SSE of Clifford
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.243, -76.627
The 3400 Block of Spelman Road flooded and closed due to torrential rainfall.
Flood, Prince George'S
- When
- July 29, 1:40 AM EST to 1:55 AM EST
- Where
- Prince George'S County, 0.25 mi E of Upper Marlboro to 0.2 mi SE of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.820, -76.745
The stream gauge on Western Branch at Upper Marlboro exceeded the flood stage of 11 feet. It peaked at 13.39 feet at 10:45 EST. Much of Race Track Road flooded between Marlboro Pike and the community center.
Flood, Anne Arundel
- When
- July 29, 1:45 AM EST to 5:00 AM EST
- Where
- Anne Arundel County, 1.75 mi WSW of Raynor Hgts to 1.57 mi WNW of Ferndale
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.210, -76.700
Furnace Avenue remained closed at Ridge Road due to flooding of Deep Run.
Flood, Montgomery
- When
- July 29, 2:07 AM EST to 5:23 AM EST
- Where
- Montgomery County, 1.41 mi ESE of Wheaton Hills to 1.42 mi ESE of Wheaton Hills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.062, -77.026
The stream gauge on Northwest Branch Anacostia River at Colesville exceeded the flood stage of 9 feet. It peaked at 9.89 feet at 4:15 EST. Backyards of homes on Kemps Mill Road just south of Randolph Road are flooded.
Flood, Howard
- When
- July 29, 5:57 AM EST to 7:30 AM EST
- Where
- Howard County, 0.66 mi ESE of Elkridge to 0.69 mi ESE of Elkridge
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.216, -76.709
Water rescue on Furnace Avenue near Main Street.
Flood, Anne Arundel
- When
- July 29, 6:44 AM EST to 8:00 AM EST
- Where
- Anne Arundel County, 0.65 mi SW of Crofton to 1.21 mi SW of Crofton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.994, -76.660
Defense Highway flooded and closed near Huntwood Drive.
Flood, Prince George'S
- When
- July 29, 7:44 AM EST to 10:00 AM EST
- Where
- Prince George'S County, 1.09 mi SE of Wells Corner to 1.43 mi ESE of Wells Corner
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.811, -76.713
Route 4 flooded and closed near Upper Marlboro.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 28 to 31, 20175 deaths · 1 event
- Lightning Strike in Florida, July 28, 20171 death · 1 injured · 1 event
- Flash Flooding and Flooding in West Virginia, July 28 to 29, 2017$3.2 million · 17 events
- Flash Flooding and Flooding in Pennsylvania, July 28 to 29, 2017$269,000 · 52 events
- Flash Flooding and Flooding in West Virginia, July 28 to 29, 2017$1.8 million · 8 events
- Flash Flooding and Flooding in New Jersey, July 28 to 29, 20174 injured · $10 · 50 events
- Flash Flooding in Ohio, July 28 to 29, 2017$100,000 · 2 events
- Flooding and Heavy Rain in Delaware, July 28 to 29, 201734 events
- Flash Flooding and Hail in Arizona, July 28, 2017$31,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Tennessee, July 28, 2017$20,000 · 13 events
- Flash Flood and Heavy Rain in North Carolina, July 28 to 29, 201726 events
- Damaging Winds in North Carolina, July 28, 2017$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711801, 711802, 711803, 711804, 709552, 711805, 711806, 711815, 713375, 713376, 713377, 713378, 709553, 713386, 709540, 713387, 711816, 711817, 713388, 709549, 711818, 709548, 709544, 713389, 713390, 713391, 711820, 709554, 713392, 709536, 713395, 713396, 713398.